Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 152, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Oct 30, 2019, 9:28 AM CDT for Neshoba County, Mississippi. It took effect at Oct 31, 2019, 6:41 AM CDT. It was in force for 20 days.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 9:28 AM CDT (14:28 UTC)
- In effect from
- Oct 31, 2019, 6:41 AM CDT
- Expired
- Nov 20, 2019, 8:28 AM CST
- In force
- 20 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 15.64 ft at Nov 1, 2019, 10:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Oct 30, 6:15 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 30, 6:15 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 615 AM CDT Wed Oct 30 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Widespread IFR ceilings/vsbys will continue through the forecast period. Considerable SHRA and isolated TSRA lifting north ahead of a warm front will become more confined to the north with a break in the rainfall later today, although isolated SHRA will be possible any time of the day. The greater chances for SHRA/TSRA will return to the entire area along and behind the cold front for tonight. /EC/ && .DISCUSSION... Today through tonight - Current analyses show very rich moisture influx into central MS with 40kt of flow through 340+ H850 theta-e ridge feeding current heavy rain complex along/north of the I-20 corridor. While little in the way of thunderstorm activity is occurring...the airmass is very efficient for heavy rain production. Localized 3+ inch rainfall amounts in the Hinds/Madison County area according to dual pol estimates could actually be a little underdone per obs verification, but it appears the intense rainfall rates and any additional flash flood threat may have peaked per latest trends. This current focus for lift will shift eastward through the morning and there should be a relatively lull before the cold front pushes east across the area tonight. Will continue to highlight the marginal severe weather risk per SPC with isolated damaging wind gusts still the primary concern later today into the evening. Very weak low level lapse rates are still expected to inhibit the potential for a more significant event. Additional rainfall associated with the cold frontal passage should generally range from a half to one inch on average with locally heavier amounts - will hold off on any mention of heavy rain in the HWO graphics. /EC/ Thursday through Tuesday night - The front will be east of the area by mid morning on Thursday with the showers ending from west to east through the day, ending by late afternoon in the east. With strong cold air advection, highs will only climb into the upper 40s and 50s for most of the area. Cold high pressure will settle in behind the boundary, with lows falling into the low to mid 30s by Friday morning. Temperatures may fall to around freezing for some areas north of I-20. Another weaker frontal boundary will move across the area on Saturday with another cool day is on tap. Highs will top out in the mid/upper 50s. Strong high pressure ridging will continue to prevail across the region through Monday, with highs in the 50s on Sunday, warming into the low 60s by Monday. Lows will fall into the 30s each morning. The ECMWF indicates increasing moisture across the region by Tuesday, with increasing chances for rainshowers Tuesday and Tuesday night./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 77 49 52 33 / 73 94 88 5 Meridian 76 57 64 35 / 72 89 93 11 Vicksburg 77 47 52 33 / 69 98 81 3 Hattiesburg 78 60 65 35 / 70 91 87 9 Natchez 78 46 53 35 / 55 94 84 4 Greenville 69 43 49 32 / 72 100 67 3 Greenwood 72 45 49 33 / 81 97 85 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Oct 30, 6:00 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 600 AM CDT Wed Oct 30 2019 ARZ074-MSZ018-311100- Ashley-Bolivar- 600 AM CDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light freeze is possible across mainly central and northern portions of the outlook area early Friday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. ARZ075-LAZ007>009-015-016-023>026-MSZ019-025>066-072>074-311100- Chicot-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 600 AM CDT Wed Oct 30 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon into tonight A few severe storms capable of damaging wind gusts will be possible, mainly during the late afternoon and evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light freeze is possible across mainly central and northern portions of the outlook area early Friday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Oct 30, 4:24 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT WED OCT 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD 1 SSE CLINTON 32.32N 90.33W
10/30/2019 HINDS MS LAW ENFORCEMENT
RESIDENTS INFORMED CLINTON PD THAT
HOLLYBERRY DRIVE IS FLOODED AND WATER IS
APPROACHING THEIR HOMES.
&&Special weather statement, Oct 30, 7:50 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
750 AM CDT Wed Oct 30 2019
MSZ031-033-038-039-046-301330-
Lowndes MS-Kemper MS-Oktibbeha MS-Winston MS-Noxubee MS-
750 AM CDT Wed Oct 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NOXUBEE...NORTHERN KEMPER...
SOUTHEASTERN OKTIBBEHA...EASTERN WINSTON AND LOWNDES COUNTIES UNTIL
830 AM CDT...
At 750 AM CDT, Meteorologists were tracking a strong thunderstorm
near Mashulaville, or 18 miles northeast of Preston, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Macon and Brooksville around 805 AM CDT.
Deerbrook around 820 AM CDT.
Prairie Point around 830 AM CDT.
Other locations impacted by this storm include Shuqualak and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3291 8835 3291 8891 3293 8893 3344 8883
3355 8827
TIME...MOT...LOC 1250Z 267DEG 20KT 3312 8868
19Local storm report, Oct 30, 8:56 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT WED OCT 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLASH FLOOD 2 NW BRANDON 32.29N 90.01W
10/30/2019 RANKIN MS BROADCAST MEDIA
WATER COVERED PARTS OF PECAN CIRCLE ROAD.
0700 AM FLASH FLOOD 1 NW STARKVILLE 33.46N 88.83W
10/30/2019 OKTIBBEHA MS PUBLIC
STREET FLOODING ACROSS THE CITY.
0400 AM FLASH FLOOD 1 W GLUCKSTADT 32.52N 90.12W
10/30/2019 MADISON MS BROADCAST MEDIA
STREET FLOODING IN RED OAK SUBDIVISION
REPORTED.
0800 AM FLASH FLOOD 1 ESE WEST POINT 33.60N 88.63W
10/30/2019 CLAY MS EMERGENCY MNGR
NUMEROUS ROADS WERE FLOODED AROUND WEST
POINT. WATER WAS THREATENING HOMES ON AVALON
STREET.
0745 AM HEAVY RAIN WEIR 33.27N 89.29W
10/30/2019 M3.50 INCH CHOCTAW MS PUBLIC
THREE AND HALF INCHES WERE REPORTED IN WEIR
AND IT WAS STILL RAINING.
0745 AM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
10/30/2019 ATTALA MS BROADCAST MEDIA
NUMEROUS ROADS AROUND KOSCIUSKO AND ATTALA
COUNTY WERE FLOODING, INCLUDING PORTIONS OF
KIND DRIVE AND COUNTY ROAD 1140.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:46 AM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Oct 30, 6:57 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 3 hr |
| Oct 30, 7:50 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 40 min |
| Oct 30, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 48 min |
| Oct 30, 8:15 AM CDT | Flash Flood Warning | JAN | Clay, Lowndes | 2 hr |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Attala, Holmes | 3 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 8 days |
| Oct 30, 9:23 AM CDT | River Flood Warning | JAN | Hinds, Warren | 10 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 9 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Attala | 34 hr |
| Oct 30, 9:28 AM CDT | River Flood Warning | JAN | Leake | 6 days |
| Oct 30, 9:32 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Oct 30, 3:26 PM CDT | River Flood Warning | JAN | Noxubee | 4 days |
| Oct 30, 4:48 PM CDT | Special Weather Statement | JAN | Warren | 42 min |
| Oct 30, 5:46 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Oct 30, 6:13 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Oct 30, 6:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Oct 30, 3:11 PM CDT | Special Weather Statement | JAN | Morehouse | 34 min |
| Oct 30, 3:49 PM CDT | Special Weather Statement | JAN | Richland | 26 min |
| Oct 30, 4:16 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Oct 30, 3:09 PM CDT | Special Weather Statement | JAN | Ashley | 36 min |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.